A solution of Hadwiger's covering problem for zonoids

From MaRDI portal





For a convex body \(K\subset\mathbb R^ n\) let \(b(K)\) be the least integer with the property that \(K\) can be covered by \(b(K)\) strictly smaller homothetic copies of \(K\). An unsolved conjecture of Hadwiger states that \(b(K)\leq 2^ n\). \textit{H. Martini} [Colloq. Math. Soc. János Bolyai 48, 383--418 (1987; Zbl 0634.52007)] has proved that \(b(K)\leq 3\cdot 2^{n- 2}\) if \(K\) is a zonotope different from a parallelotope. In the present paper, this result is extended to zonoids. The authors make use of representation of zonoids due to \textit{V. A. Zalgaller} and \textit{Yu. G. Reshetnyak} [Vestn. Leningr. Univ. 9, 45--67 (1954)].











This page was built for publication: A solution of Hadwiger's covering problem for zonoids

Report a bug (only for logged in users!)Click here to report a bug for this page (MaRDI item Q1204530)